Hail, McLennan
- When
- July 13, 2:37 PM CST
- Where
- McLennan County, Mc Gregor
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.433, -97.417
2 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 13, 2:21 PM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 321 PM CDT SAT JUL 13 2002 SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS MAINLY THE SOUTHERN HALF OF NORTH TEXAS. THESE STORMS WILL CONTAIN SOME VERY HEAVY RAIN AND FREQUENT LIGHTNING. A FEW OF THESE STORMS WILL BRIEFLY BECOME SEVERE AND PRODUCE DAMAGING WIND GUSTS. STORMS WILL DECREASE IN COVERAGE AFTER SUNSET BUT ADDITIONAL DEVELOPMENT IS POSSIBLE OVERNIGHT ACROSS...MAINLY ACROSS THE NORTHERN SECTIONS...AS AN UPPER LEVEL LOW MOVES RAPIDLY SOUTHWARD FROM OKLAHOMA. MODELS KEEP THE UPPER LOW PARKED NEAR THE RED RIVER THE NEXT FEW DAYS AND THIS WILL PROVIDED ENOUGH LIFT TO SUPPORT SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE EASTERN HALF OF THE AREA. THE UPPER LOW IS FORECAST TO WEAKEN BY MID WEEK AS UPPER LEVEL HIGHER PRESSURE STRENGTHENS ACROSS THE SOUTHEAST. SHOULD SEE DRIER CONDITIONS BY THE END OF THE WEEK WITH LARGE SCALE SUBSIDENCE IN PLACE. TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW SEASONAL NORMALS THE NEXT SEVERAL DAYS WITH LOWS IN THE LOWER AND MIDDLE 70S AND HIGHS IN THE LOWER AND MIDDLE 90S. FCSTID = 79 DFW 71 92 71 93 / 30 30 20 20 ACT 72 94 71 93 / 50 40 30 30 PRX 70 92 70 92 / 30 40 30 30 DTO 71 92 70 91 / 30 30 20 20 TKI 71 92 70 91 / 30 30 20 20 DAL 71 92 71 93 / 30 30 20 20 TRL 70 92 70 92 / 30 40 30 30 CRS 72 94 72 94 / 40 40 30 30 TPL 72 94 71 93 / 50 40 30 30 .FWD...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140500- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1217 PM CDT SAT JUL 13 2002 SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS THIS AFTERNOON AND TONIGHT. THE STORMS WILL BE MOST NUMEROUS NEAR AND SOUTH OF A HAMILTON...WACO TO PALESTINE LINE. THE STRONGER THUNDERSTORMS WILL PRODUCE HEAVY RAIN..SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS BETWEEN 40 AND 50 MILES AN HOUR. AN ISOLATED DOWNBURST WIND GUST UP TO 60 MILES WILL BE POSSIBLE... HOWEVER...MOST STORMS WILL REMAIN BELOW SEVERE LIMITS. SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
The national radar mosaic for the moment the first event began.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Power lines were blown down by high winds.
Power lines and large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304412, 5304413, 5304410, 5304411.